Alert archive / Mississippi / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 321, NWS Jackson, MS

June 28, 2013Winston County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jun 28, 2013, 6:27 PM CDT for Winston County, Mississippi. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 28, 2013, 6:27 PM CDT (23:27 UTC)
Expired
Jun 28, 2013, 7:00 PM CDT
In force
33 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

County Winston County, MS

The radar

The Columbus AFB radar (KGWX), 109 km from the middle of the area, began a volume at 23:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 28, 5:25 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 11.5 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2013-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2852 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2013-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2852 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
1024 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

455 
WUUS54 KJAN 282327
SVRJAN
MSC159-290000-
/O.NEW.KJAN.SV.W.0321.130628T2327Z-130629T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
627 PM CDT FRI JUN 28 2013

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN WINSTON COUNTY IN EAST CENTRAL MISSISSIPPI...

* UNTIL 700 PM CDT

* AT 627 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  VERNON MOVING SOUTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL SOUTHEASTERN WINSTON COUNTY AT 640 PM CDT

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
SATURDAY MORNING FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND
NORTHERN MISSISSIPPI.

&&

LAT...LON 3293 8892 3304 8903 3306 8903 3313 8898
      3312 8888 3311 8888 3311 8883 3310 8881
      3292 8882
TIME...MOT...LOC 2327Z 307DEG 21KT 3305 8891

$$

19
1 follow-up statement
209 
WWUS54 KJAN 282345
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
645 PM CDT FRI JUN 28 2013

MSC159-282355-
/O.CAN.KJAN.SV.W.0321.000000T0000Z-130629T0000Z/
WINSTON MS-
645 PM CDT FRI JUN 28 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WINSTON COUNTY IS
CANCELLED...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED
BELOW SEVERE LIMITS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
SATURDAY MORNING FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND
NORTHERN MISSISSIPPI.

LAT...LON 3293 8892 3304 8903 3306 8903 3313 8898
      3312 8888 3311 8888 3311 8883 3310 8881
      3292 8882
TIME...MOT...LOC 2345Z 307DEG 21KT 3299 8881

$$

19

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 4:58 PM CDT, 1 hour 29 minutes earlier.

Area forecast discussion, Jun 28, 4:58 PM CDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
458 PM CDT FRI JUN 28 2013

...SEVERE STORMS POSSIBLE THIS AFTERNOON AND EVENING THEN NEAR/BELOW
NORMAL TEMPERATURES EXPECTED THIS WEEKEND INTO EARLY NEXT WEEK...

.UPDATE...THE SRN TIER OF SEVERE THUNDERSTORM WATCH NO. 385 HAS BEEN
CANCELLED. THE REGION OF BETTER LOW LEVEL CONVERGENCE ASSOCIATED
WITH CONVECTION OVER ALABAMA IS SHIFTING SOUTH OF THE WATCH AREA.
NRN PORTIONS OF THE WATCH WILL CONTINUE AS THEY ARE IN CLOSER
PROXIMITY TO STORMS THAT ARE PERSISTING ALONG THE REGION OF FORCING
ASSOCIATED WITH THE APPROACHING SURFACE BOUNDARY.
&&

.SHORT TERM...
FRIDAY EVENING THROUGH MONDAY MORNING...SOME THUNDERSTORM ACTIVITY
IS DEVELOPING THIS AFTERNOON ALONG THE REMNANT OUTFLOW BOUNDARY FROM
STORMS EARLIER THIS MORNING IN NORTHERN MS AND ALSO ON THE
CONVERGENCE AXIS OF THE OUTFLOW BOUNDARY/COLD FRONT IN CENTRAL AR.
THIS COLD FRONT WILL BE THE FOCUS OF MOST THUNDERSTORM ACTIVITY THIS
AFTERNOON TO EVENING AS INCREASING LIFT AND UNSTABLE CONDITIONS AND
FLOW ALOFT WILL SUPPORT STRONG TO SEVERE STORMS TONIGHT. OVERALL
POPS FOR TONIGHT STAYED CLOSE TO MAV GUIDANCE BUT HAD TO INCREASE
POPS SLIGHTLY UP IN THE NW DUE TO APPROACHING LIFT FROM UPPER
DISTURBANCE/COLD FRONT MOVING INTO THE REGION. HI-RES GUIDANCE DOES
INDICATE MORE ROBUST DEVELOPMENT POSSIBLE ALONG THE COLD FRONT
TONIGHT AS CAPPING ERODES TONIGHT. GUIDANCE SEEMED IN GOOD AGREEMENT
OVERNIGHT FOR LOWS AND WENT CLOSE TO MAV. ALSO INCREASING SUBSIDENCE
BEHIND THE FRONT WILL BEGIN TO CLEAR CLOUDS FROM NW/SE TONIGHT AFTER
00Z SATURDAY AND SHOULD BE CLEAR OF MOST OF THE AREA BY AROUND 12Z
SATURDAY. HOWEVER..THE COLD FRONT WILL BEGIN TO SLOW AND SOME CLOUD
COVER/SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ALONG/SE OF A LINE
FROM MCCOMB TO MERIDIAN.

DEEP UPPER TROUGHING OVER THE UPPER MS VALLEY/GREAT LAKES REGION AND
~100KT H3 JET WILL GRADUALLY PROPAGATE SOUTHWARD..AIDING IN DEEPENING
THE UPPER TROUGH AND LEADING TO HEIGHT FALLS OVER THE ARKLAMISS
REGION OVER THE NEXT FEW DAYS. H5 UPPER WAVE WILL INCREASE ISENTROPIC
LIFT AND LEAD TO SOME CLOUDS ALONG THE HIGHWAY 82 CORRIDOR ON
SATURDAY AFTERNOON. TEMPERATURES WILL BE CLOSE TO MAV IN THE LOW/MID
90S ON SATURDAY WITH COOLER TEMPERATURES ALONG AREAS IN THE NORTH.
THIS WAVE WILL ALSO HELP CLEAR THE COLD FRONT OUT OF THE REGION BY
SUNDAY MORNING. GUIDANCE SEEMS IN GOOD AGREEMENT THE FRONT BEGINS TO
MOVE OUT OF THE REGION BY 00Z SUNDAY. TEMPERATURES WILL BE SLIGHTLY
COOLER SUNDAY AND MONDAY MORNINGS IN THE MID/UPPER 60S WHICH IS NEAR
A BLEND OF MAV/MET GUIDANCE. INCREASING TROUGHING AND ISENTROPIC
LIFT FROM UPPER WAVES IN THE NORTHERLY FLOW ALOFT WILL INCREASE
CLOUD COVER IN THE HIGHWAY 82 CORRIDOR ON SUNDAY. ANOMALOUSLY LOW
HEIGHTS/DECREASING TEMPERATURES ALOFT WILL LEAD TO BELOW NORMAL
TEMPERATURES IN THE MID 80S IN THE NORTH TO LOW 90S IN THE SOUTH.
INCREASING LIFT WILL LEAD TO SOME SHOWERS/THUNDERSTORMS IN THE NORTH
ON SUNDAY AFTERNOON TO EVENING. INCREASING MOISTURE AND VERTICAL
TOTALS APPROACHING 24-25 DEG C WILL SUPPORT SOME THUNDERSTORM
ACTIVITY IN THE N/NE SUNDAY AFTERNOON. THIS ACTIVITY SHOULD WEAKEN
BEFORE 00Z MONDAY. THIS ACTIVITY SHOULD BE MOSTLY LIGHT
SHOWERS/RAINFALL AT MOST. REST OF THE FORECAST IS ON TRACK AND
PREVIOUS LONG TERM DISCUSSION IS ATTACHED.
/DC/

.LONG TERM...SUNDAY THROUGH NEXT FRIDAY...SLIGHTLY TO DECENTLY BELOW
NORMAL TEMPERATURES EXPECTED WITH AT LEAST SLIGHTLY ABOVE NORMAL
CHANCES FOR RAIN/STORMS THROUGH THE LONG TERM PERIOD.

GOOD MODEL AGREEMENT CONTINUES TO INDICATE AN ANOMALOUSLY DEEP
TROUGH ACROSS THE ERN CONUS WILL DEVELOP DUE TO STRONG BLOCKING INTO
THE MID-ATLANTIC LATITUDES TOWARDS THE ERN CANADIAN MARITIME. CIPS
ANALOGS CONTINUE TO SHOW -2 TO -2.5 STANDARD DEVIATION (STD) BELOW
NORMAL H5 HEIGHTS IN CONJUNCTION WITH -2 STD BELOW NORMAL H85 TEMPS
BEGINNING SUNDAY AND PERSISTING TO A VARYING DEGREE THROUGH
WEDNESDAY AS THE TROUGH SLOWLY RETROGRADES WEST. THIS SET-UP WILL
CERTAINLY FAVOR BELOW NORMAL TEMPERATURES BY 3-7F DEGREES SUN-WED
TIME-FRAME WITH PERIODS OF SHOWERS AND STORMS ASSOCIATED WITH THIS
FEATURE.

PRECIPITATION WILL BE TRICKY THROUGH THE FIRST HALF AS FAR AS EXACT
TIMING WITH LOW-LVLS INITIALLY BEING LIMITED IN MOISTURE WITH PWATS
AOB 1" SUNDAY AND SLOWLY CREEP UP TO 1.3" INTO WEDNESDAY UNDER
CONTINUED NW FLOW. ALSO, THE POSITIONING THE TROUGH AXIS MAY BE A
TOUCH TOO FAR WEST SUNDAY INTO PORTIONS OF MONDAY TO REALIZE FULL
DYNAMIC LIFT WHICH WILL LIKELY BE FARTHER NE OF THE REGION. YET,
TUESDAY AND ESPECIALLY IN TO WEDNESDAY THE TROUGH AXIS SHOULD
RETROGRADE WEST, PLACING REGION IN MORE FAVORABLE SW FLOW AND
ENTRANCE REGION OF H25 JET WITH BETTER LIFT VIA Q-VECTOR CONVERGENCE
SIGNALS. RAISED POPS ABOUT 10% OR SO IN LINE WITH THIS THINKING.

THE ANOMALOUS TROUGH WILL BACK AWAY FROM THE REGION TO THE WEST
THURSDAY INTO FRIDAY, ALLOWING FOR INCREASING H7-5 HEIGHTS BACK
ACROSS THE REGION FROM THE EAST. AS THIS OCCURS AND WITH SFC HIGH
PRESSURE OVER THE CAROLINAS, DEEP GULF MOISTURE LOOKS TO INFILTRATE
BACK INTO THE REGION WITH PWATS UP OVER 2", SETTING THE STAGE FOR
DECENT SHOWER/STORM COVERAGE LATE INTO NEXT WEEK. /ALLEN/

&&

.AVIATION...VFR CONDITIONS CONTINUE THIS AFTERNOON. ADDITIONAL
SHRA/TSRA DEVELOPING THIS AFTERNOON ACROSS THE AREA AS AFTERNOON
HEATING INTERACTS WITH RESIDUAL BOUNDARIES ACROSS THE AREA. THIS
WILL BRING LOCAL MVFR TO IFR CONDITIONS. A STORM AFFECTING A
SPECIFIC TAF SITE IS LOW CONFIDENCE BUT HAVE INCLUDED VCTS IN TAFS
AND AMENDMENTS NEEDED AS CONVECTION DEVELOPS. A COLD FRONT WILL
MOVE INTO THE NW DELTA BY 09Z SAT AND AROUND HBG BY 21Z SAT. OUTSIDE
OF TSTM ACTIVITY...VFR CONDITIONS WILL PREVAIL THROUGH SATURDAY. /28/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       71  92  65  89 /  30  14   9  12
MERIDIAN      70  93  65  89 /  38  21  10  15
VICKSBURG     69  91  63  89 /  27   6   8  10
HATTIESBURG   74  95  67  91 /  40  41  12   9
NATCHEZ       72  90  65  89 /  28  16   6   5
GREENVILLE    70  91  67  84 /  19   6   9  17
GREENWOOD     69  90  66  85 /  19   5  10  19

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

DC/ALLEN/28/03
Hazardous weather outlook, Jun 28, 2:58 PM CDT, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
258 PM CDT FRI JUN 28 2013

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
292000-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
258 PM CDT FRI JUN 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND SATURDAY

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO THIS
EVENING. THE MOST INTENSE STORMS COULD CONTAIN WIND GUSTS UP TO 60
MPH AS WELL AS HAIL UP TO THE SIZE OF QUARTERS. MANY STORMS WILL BE
CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND
HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THIS AFTERNOON AND EVENING.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

28

In the hours before

Local storm report, Jun 28, 5:58 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
558 PM CDT FRI JUN 28 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     TSTM WND DMG     DERMOTT                 33.53N 91.44W
06/28/2013                   CHICOT             AR   EMERGENCY MNGR

            TREES...POWER LINES AND POWER POLES DOWN

&&

BURSE
Local storm report, Jun 28, 6:01 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
601 PM CDT FRI JUN 28 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     TSTM WND DMG     EUPORA                  33.54N 89.28W
06/28/2013                   WEBSTER            MS   EMERGENCY MNGR

            TREES DOWN ON A HOUSE...POWER LINES DOWN

&&

BURSE
Special weather statement, Jun 28, 6:10 PM CDT, 17 minutes before
MSZ038-039-045-046-282340-
WINSTON MS-NOXUBEE MS-NESHOBA MS-KEMPER MS-
610 PM CDT FRI JUN 28 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
610 PM CDT FRI JUN 28 2013

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 3 MILES EAST OF
LOUISVILLE TO 3 MILES EAST OF PRAIRIE POINT AT 611 PM CDT...MOVING
SOUTH AT 25 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHERN KEMPER...NORTHEASTERN NESHOBA...NOXUBEE AND
EASTERN WINSTON COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3286 8835 3287 8902 3321 8908 3323 8857
      3320 8831
TIME...MOT...LOC 2311Z 344DEG 21KT 3311 8900 3314 8854
          3312 8833

BK
Special weather statement, Jun 28, 6:13 PM CDT, 14 minutes before
MSZ027-290000-
CARROLL MS-
613 PM CDT FRI JUN 28 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
613 PM CDT FRI JUN 28 2013

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 5 MILES NORTH OF VAIDEN
TO 4 MILES NORTHEAST OF SEVEN PINES AT 613 PM CDT...MOVING SOUTHEAST
AT 30 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHERN CARROLL COUNTY SHOULD MONITOR THESE STORMS
CLOSELY.

LAT...LON 3342 8978 3342 8972 3340 8971 3340 8967
      3338 8965 3329 8964 3329 8970 3322 8975
      3323 8979 3327 8995 3341 9018 3342 9014
      3343 9013 3343 8979
TIME...MOT...LOC 2313Z 307DEG 28KT 3337 8974 3337 9000

19
Special weather statement, Jun 28, 6:20 PM CDT, 7 minutes before
MSZ036-290005-
HOLMES MS-
620 PM CDT FRI JUN 28 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
620 PM CDT FRI JUN 28 2013

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 3 MILES WEST OF EMORY TO
5 MILES WEST OF TCHULA AT 620 PM CDT...MOVING SOUTHEAST AT 30 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN CENTRAL HOLMES COUNTY SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3321 8976 3320 8975 3319 8978 3317 8977
      3316 8979 3313 8979 3311 8983 3307 8982
      3305 8984 3304 8983 3298 8989 3315 9034
      3322 9033 3328 8996
TIME...MOT...LOC 2320Z 294DEG 27KT 3323 8995 3318 9028

19
Special weather statement, Jun 28, 6:22 PM CDT, 5 minutes before
MSZ037-290005-
ATTALA MS-
622 PM CDT FRI JUN 28 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
622 PM CDT FRI JUN 28 2013

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 4 MILES NORTHEAST OF KOSCIUSKO AT 622
PM CDT...MOVING SOUTHEAST AT 25 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN EASTERN ATTALA COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3293 8944 3306 8967 3321 8956 3311 8931
      3293 8932
TIME...MOT...LOC 2322Z 300DEG 22KT 3309 8952

19

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 8:51 PM CDTSpecial Weather StatementJANBolivar39 min
Jun 27, 9:07 PM CDTSevere Thunderstorm WarningJANBolivar, Sunflower, Washington53 min
Jun 27, 9:18 PM CDTSevere Thunderstorm WarningJANGrenada42 min
Jun 28, 2:49 PM CDTSpecial Weather StatementJANClarke31 min
Jun 28, 2:51 PM CDTSpecial Weather StatementJANClarke29 min
Jun 28, 3:09 PM CDTSevere Thunderstorm WarningJANClarke51 min
Jun 28, 4:05 PM CDTSpecial Weather StatementJANGrenada30 min
Jun 28, 4:10 PM CDTSpecial Weather StatementJANGrenada30 min
Jun 28, 4:16 PM CDTSevere Thunderstorm WarningJANGrenada29 min
Jun 28, 4:21 PM CDTSpecial Weather StatementJANLeflore44 min
Jun 28, 4:26 PM CDTSpecial Weather StatementJANSunflower44 min
Jun 28, 4:39 PM CDTSevere Thunderstorm WarningJANWashington66 min
Jun 28, 4:49 PM CDTSevere Thunderstorm WarningJANCarroll56 min
Jun 28, 4:57 PM CDTSevere Thunderstorm WarningJANMontgomery, Webster48 min
Jun 28, 5:22 PM CDTSevere Thunderstorm WarningJANWashington53 min
Jun 28, 5:41 PM CDTSevere Thunderstorm WarningJANOktibbeha49 min
Jun 28, 5:44 PM CDTSpecial Weather StatementJANCarroll61 min
Jun 28, 6:06 PM CDTSevere Thunderstorm WarningJANHumphreys, Sharkey, Sunflower, Washington39 min
Jun 28, 6:10 PM CDTSpecial Weather StatementJANNoxubee, Winston30 min
Jun 28, 6:13 PM CDTSpecial Weather StatementJANCarroll47 min
Jun 28, 6:20 PM CDTSpecial Weather StatementJANHolmes45 min
Jun 28, 6:22 PM CDTSpecial Weather StatementJANAttala43 min
Jun 28, 6:34 PM CDTSevere Thunderstorm WarningJANHolmes, Yazoo41 min
Jun 28, 6:38 PM CDTSpecial Weather StatementJANSharkey, Yazoo47 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.